×

Existence and uniqueness of a solution to the Cauchy problem for the damped Boussinesq equation. (English) Zbl 0847.35111

Summary: We consider the Cauchy problem for the damped Boussinesq equation governing long wave propagation in a viscous fluid of small depth. For the cases of one, two, and three space dimensions local in time existence and uniqueness of a solution is proved. We show that for discontinuous initial perturbations this solution is infinitely differentiable with respect to time \(t\) and space coordinates for \(t> 0\) on a bounded time interval.

MSC:

35Q35 PDEs in connection with fluid mechanics
76D33 Waves for incompressible viscous fluids
35B65 Smoothness and regularity of solutions to PDEs
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] and , Solitons and the Inverse Scattering Transform SIAM, Philadelphia, 1981. · doi:10.1137/1.9781611970883
[2] Biler, Appl. Anal. 32 pp 277– (1989)
[3] Biler, Math. Meth. in the Appl. Sci. 14 pp 427– (1991)
[4] Boussinesq, J. Math. Pure Appl., Ser. 2 pp 17– (1872)
[5] and , Spectral Transform and Solitons, Tools to Solve and Investigate Nonlinear Evolution Equations, Elsevier, Amsterdam, 1982. · Zbl 0501.35072
[6] Clarkson, Eur. J. Appl. Math. 1 pp 279– (1990)
[7] Dobrokhotov, Dokl. Akad. Nauk SSSR 292 pp 63– (1987)
[8] Hirota, J. Math. Phys. 14 pp 810– (1973)
[9] Levine, Trans. Amer. Math. Soc. 192 pp 1– (1974)
[10] Levine, J. Math. Anal. Appl. 107 pp 206– (1987)
[11] and , Problèmes aux limites non homogènes et applications, Vol. 1, Dunod, Paris, 1968.
[12] Miles, Ann. Rev. Fluid Mech. 12 pp 11– (1980)
[13] and , Nonlinear Nonlocal Equations in the Theory of Waves, Transl. of Math. Monographs, Vol. 133, Amer. Math Soc., Providence, RI, 1994.
[14] and , ’Semiflows and global attractors’, Proc. ICTP Workshop, Trieste, Italy, 3-14 May 1993, pp. 1-13.
[15] Straughan, J. Math. Phys. Sci. 26 pp 155– (1992)
[16] Varlamov, Zh. Vychisl. Matem & Matem. Fiz. 34 pp 1194– (1994)
[17] Varlamov, Dif. Int. Eqs. 9 (1996)
[18] Varlamov, Dif. Int. Eqs.
[19] ’Inertial manifolds and applications of nonlinear evolution equations’, Proc. ICTP Workshop, Trieste, Italy, 3-14 May 1993, pp. 21-34.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.